Weight gain on medication

2 July 2019 - 0:06

Forum User
Join date: Oct 2016
Thanks: 100

Hey everyone, hope you are all doing awesome.

Has anyone experienced quick weight gain on medication? I was on fluxotene and it wasnt really helping so doc chsanged it to sertaline, its not for my OCD, just doing through wee struggle at the momentm so giving that a try see if helps.

Anyway over the last 6ish weeks, my weight has been piling on, im not overweight, but i check my weight regulary and have always been between 9 and 9.5 stone. From nowhere I am now 10.5 stone. Im still not in an overwight category (to some it would be light but I am a short arse at 5'6) and my muscle mass is pretty much zero!

Its just it isnt healthy. Could it be the medication, I am not eating more that I am aware of, if anything eating better, and doing same amount of exercise. It is concerning as it is so quick and weight is a bit of an issue for me

Has anyone else experienced this? Any ideas how to address this? I do plenty of exercise and the right kind. Could it be the medication, could it just be getting older? I know I saw in a recent poll, women tend to prefer dad bods these days but I dont wanna look in the mirror and not be happy

22 July 2019 - 21:18

Profile
Forum User
Join date: Sep 2004
Thanks: 0

I’ve been on sertraline and olanzapine (an anti psychotic) for a number of years now and my weight has ballooned 

It’s mainly in the form of a really bloated stomach. No idea which one of the meds it is....or if it’s due to both of them 

2 August 2019 - 23:49

Forum User
Join date: Oct 2016
Thanks: 100

Hey buzzb To be honest not big improvements (sorry havent been on here for a while and just saw your reply) weight is troubling me. Heading back to gp for follow up appointment so see what he says then. I was on fluxotiene but did nothing so on this now. I'm doing CBT too emmmm it would work differently for everyone. I know people that take it and things go amazing and for some wont work as well. Probably beat to give it a try and see how you get on and head back to gp if they can put you on something else.
Hey Jamie thanks for reply. Just havent been on for a while. Hopefully I can keep on top of it. I guess the bloaty thing makes sense. I've always been concerned about weight. Hopefully works out ok

Reply to this topic